Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Equivalence of variational inequalities with Wiener-Hopf equations

Author: Peter Shi
Journal: Proc. Amer. Math. Soc. 111 (1991), 339-346
MSC: Primary 35L85; Secondary 35R20, 47H19, 49J40
MathSciNet review: 1037224
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that a variational inequality is equivalent to a generalized Wiener-Hopf equation in the sense that, if one of them has a solution so does the other one. Moreover, their solutions can be transformed to each other by a simple formula. Applications are considered.

References [Enhancements On Off] (What's this?)

  • [BGT] C. Baioocchi, F.Gastaldi, and F. Tomarelli, Some existence results on noncoercive variational inequalities, Ann. Scuola Norm. Sup. Pisa cl. Sci. 13 (1986), 617-659. MR 880400 (88d:47074)
  • [DL] G. Duvaut and J. L. Lions, Inequalities in mechanics and physics, Springer-Verlag, Berlin, 1976. MR 0521262 (58:25191)
  • [F] A. Friedman, Variational principles and free boundary problems, Wiley, New York, 1982. MR 679313 (84e:35153)
  • [I] V. I. Istratescu, Fixed point theory, D. Reidel, 1981. MR 620639 (83c:54065)
  • [KS] D. Kinderlehrer and G. Stampacchia, An introduction to variational inequalities and their applications, Academic Press, New York, 1980. MR 567696 (81g:49013)
  • [LM] J. L. Lions and E. Magenes, Non-homogeneous boundary value problems and applications I, Springer-Verlag, Berlin, 1972.
  • [LS] J. L. Lions and G. Stampacchia, Variational inequalities, Comm. Pure Appl. Math. 20 (1967), 493-519. MR 0216344 (35:7178)
  • [PSS] A. Pitonyak, P. Shi, and M. Shillor, Numerical solutions to obstacle problems by a new iteration scheme, preprint.
  • [P] S. Prossdorf, Einige Klassen singularer Gleichungen, Akademie-Verlag, Berlin, 1974. MR 0499984 (58:17715)
  • [R] J. F. Rodrigues, Obstacles problems in mathematical physics, North-Holland, Amsterdam, 1987. MR 880369 (88d:35006)
  • [S] F-O Speck, General Wiener-Hopf factorization methods, Research Notes in Math., no. 119, Pitman Advanced Publishing Program, 1985. MR 790315 (87a:47045)
  • [W] D. V. Widder, The heat equation, Academic Press, New York, 1975. MR 0466967 (57:6840)
  • [Z] E. H. Zarantonello (ed.), Contributions to nonlinear functional analysis, Academic Press, New York, 1971. MR 0366576 (51:2823)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35L85, 35R20, 47H19, 49J40

Retrieve articles in all journals with MSC: 35L85, 35R20, 47H19, 49J40

Additional Information

Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society